MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSVIA¿ SYSTEM; FLOW CYTOMETRIC REAGENTS AND ACCESSORIES

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSVIA¿ SYSTEM; FLOW CYTOMETRIC REAGENTS AND ACCESSORIES
Model Number 662386
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported by the customer that the bd facsvia¿ system had waste leakage without bleach not contained (outside instrument), and leakage of biohazard not contained within instrument.Internal notes: leak (if yes explain)? yes.1.Was the leak contained within the instrument? no.2.Was the leak in a customer accessible location? yes.3.What was the fluid that leaked? sheath fluiid/waste.4.What is the source of leak -- waste line.5.Was the customer exposed to blood or bodily fluids? yes, it was on the counter, but not touch to my knowledge.6.Was there any physical harm to the customer as a result of the leak no it was reported by the customer that the bd facsvia had leaking fluid on the countertop.Customer problem: customer called because there is a leak from the via steps taken with customer/ troubleshooting: spoke with customerand her leak is coming from the body of the via.She can not tell where as the seem is wet.She has spoken with her fse and hhe asked her to place a service call.
 
Event or Problem Description
It was reported by the customer that the bd facsvia¿ system had waste leakage without bleach not contained (outside instrument), and leakage of biohazard not contained within instrument.Internal notes: leak (if yes explain)? yes.1.Was the leak contained within the instrument? no.2.Was the leak in a customer accessible location? yes.3.What was the fluid that leaked? sheath fluiid/waste.4.What is the source of leak -- waste line.5.Was the customer exposed to blood or bodily fluids? yes, it was on the counter, but not touch to my knowledge.6.Was there any physical harm to the customer as a result of the leak no.It was reported by the customer that the bd facsvia had leaking fluid on the countertop.Customer problem: customer called because there is a leak from the via steps taken with customer/ troubleshooting: spoke with customerand her leak is coming from the body of the via.She can not tell where as the seem is wet.She has spoken with her fse and hhe asked her to place a service call.
 
Additional Manufacturer Narrative
H.6 investigation summary investigation summary: scope of issue: the scope of issue is only limited to bd facsvia flow cytometer us, part # 662386 and serial # (b)(6).Problem statement: customer reported complaint regarding leakage of biohazard not contained within instrument.Manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue.Date range from 22jun2021 to 22jun2022.Complaint trend: there are 4 complaints related to the above issue; pr# (b)(4), (b)(4), (b)(4) and this one, (b)(4).Date range from 22jun2021 to 22jun2022.Manufacturing device history record (dhr) review: dhr part # 662386 serial # (b)(6), file # (b)(4), was reviewed.The instrument met all the manufacturing specifications prior to release.Investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis and servicemax, the root cause of the leak was that that the waste line was plugged at the bottle.The customer reported that the instrument had leaking fluid on the countertop.The waste line was plugged at the bottle.This resulted in a back pressure which caused the tubing to pop off.The field service engineer (fse) replaced the fluidics harness (pn 659606) and reattached the line.This resolved the issue, and the instrument was working as intended.No parts were requested for evaluation.The customer was exposed to the leak but there was no contact.No one was harmed or injured.Proper quality control, data acquisition and troubleshooting instructions can be found in the bd facsvia system instructions for use manual 23-14662-01 rev.01/vers.A, starting on pages 55, 75 and 137.The safety risk of this hazard has been identified to be within the acceptable level.Service max review: review of related work order #: (b)(4), case # (b)(4).Install date: (b)(6) 2018.Defective part number: 659606.Work order notes: subject / reported: leaking fluid on the counter top.Problem description: leaking fluid on the counter top.Work performed: found waste line was plugged at the bottle.Replaced the harness as a result.The back pressure cause the tubing to pop off the quick diss-connect.Reattached and line and verified.No additional issues noted.No calibrated tool used.Cause: found waste line was plugged at the bottle.Replaced the harness as a result.The back pressure cause the tubing to pop off the quick diss-connect.Reattached and line and verified.No additional issues noted.Solution: found waste line was plugged at the bottle.Replaced the harness as a result.The back pressure cause the tubing to pop off the quick diss-connect.Reattached and line and verified.No additional issues noted.Returned sample evaluation: a return sample was not requested because the replaced part is not returnable and was discarded.Risk analysis: risk management file part # 10000176773ra, vers.D, facsvia,clinical sw v1.2 risk analysis was reviewed.No new hazards have been identified and the current mitigation is sufficient.Hazard(s) identified? yes no.Id: 2.1.11.Hazard event : exposure to bio-hazardous material during instrument startup.Cause of event : waste bottle overflows.Harmful effects: exposure to biohazardous material.Risk control: - sy-3126 ¿ safety - biohazard.- pcyt-648 ¿ labeling biohazard.- pcyt-2908 ¿ labeling waste bottle biohazard.- cyfr-3264 ¿ stop fluidics if waste tank full at startup - cyfr-699 ¿ startup and shutdown fluidics operations user will apply the universal precaution - instructions for use guide - chapter on startup and shutdown.- user instructed to empty waste bottle before starting the cytometer - instructions for use guide - chapter on startup and shutdown.- wear suitable ppe ¿ biological safety ¿ safety and limitations guide - if properly shutdown then bio-hazardous material should not be present.User instructed to properly shutdown the cytometer after use, which runs bleach through the system - instructions for use guide - chapter on startup and shutdown.Implementation verification: - see pcyt-648.- mpi 7100279 ¿ mpi, assy., case, c6.- 23-14661-00 bd facsvia¿ safety and limitations.- drawing ¿ 659605- assy, 2000ml bottle facsvia waste.- tp-152.- 23-14662-00 bd facsvia¿ instructions for use.- level sensor in waste bottle.Effectiveness verification: - design verification report ¿ pm053 cytometer, generation iv - tp-152 fw fluidics startup and shutdown communications , sheath usage, and maintenance pass date: 26-aug-2014.Probability: 1.Severity: 4.Risk index: 4.Residual risk evaluation: a.New hazards: none.Mitigation(s) sufficient yes no.Root cause: based on the investigation results the root cause of the leak was a plugged waste line at the bottle.Conclusion: based on the investigation results, the root cause of the leak was a plugged waste line at the bottle.The fse confirmed the issue and replaced the fluidics harness.After the replacement, the instrument was working as intended.No one was harmed or injured.The safety risk of this hazard has been identified to be within the acceptable level.

Brand Name
BD FACSVIA¿ SYSTEM
Common Device Name
FLOW CYTOMETRIC REAGENTS AND ACCESSORIES
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14946859
Report Number2916837-2022-00176
Device Sequence Number4534971
Product Code OYE
UDI-Device Identifier00382906623867
UDI-Public00382906623867
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
BK150307
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number662386
Device Catalogue Number662386
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2022
Supplement Date Received by Manufacturer09/29/2022
Initial Report FDA Received Date07/07/2022
Supplement Report FDA Received Date10/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/26/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown